| Model Number |
030415 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/06/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic mediastinal tumor resection, before cutting the mediastinum tissue, the nurse connected the reload and held the grip tightly, but the jaws did not close.To resolve the issue, a new reload and handle were used.There was no patient injury.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the loading unit had a full staple complement.The anvil clamping mechanism was deformed.The tissue stops on both the right and left side of the loading unit were peeled back towards the distal end.It was reported that the jaws would not close.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The deformed clamping mechanism may occur through manipulation of tissue using the anvil side of the loading unit, or clamping over excessive thickness.The tissue stop deformation may occur when the tissue stop catches on the trocar during removal, or if an attempt is made to remove the device while in the articulated position.Any forceful effort to remove the loading unit will result in the tissue stop being peeled distally and prevent the loading unit from being removed from the trocar.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: select a loading unit with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.Always include the combined thickness of the tissue and of any staple line reinforcement material in use when choosing the proper staple cartridge.Placement of tissue proximal to the tissue stops (on the loading unit) may result in stapler malfunction.Any tissue extending beyond the cut mark will not be transected.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.